If you lose weight slowly, the chance of your skin sagging is less. Everyone is different and there's no guarantee, but if you are younger in age and lose weight at a slow pace, you might not have any sagging to worry about!View Thread
Hey there! I was eerily similar to you about two years ago when I was 36. I was 5ft tall and at my heaviest ever...121lbs! I also was borderline hypothyroid, not sure if I still am. I didn't have any symptoms really, so it didn't seem like a big deal. I haven't gotten my latest numbers to see if I am still borderline hypothyroid.
But in about a year I went from 121lbs to 105lbs and have been maintaining ever since. I just took my time and didn't do anything crazy, just improved my diet and exercised sporadically (I could have done better). Some of my weight loss journey is chronicled here (April 2012 through September 2012): http://thedoctorstv.com/GreenFish/posts
I don't have any advice about any cross training plans (not my thing), but I DO know that whatever you decide, you can take up yoga or pilates to keep yourself from looking like a linebacker! Both activities elongate your muscles and make you stand taller. And ease into any and all exercise! Good luck!View Thread
Thanks Rohvannyn, I never thought to look at WebMd for core training! I seea lot of things that I can do that look fun and won't cause injury, like the yoga poses for toning the core and the off-balance core moves (slideshow) to name a couple.
P.S. How did you know I was an 83 year old woman trapped in a 38 year old's body?
I certainly feel like that at times! BUT my pain has gone down since I improved my diet within the last couple years!View Thread
I do know that there have been studies to show that...unfortunately, I don't know the names of the studies or where you can find them. Just from reading different recently published books on health, I notice that some authors mention that a little bit of fat is necessary and beneficial later in life. The key word is "little bit!"
I have noticed...just by observation...that people who live long, such as centenarians, are not obese, but they're not stick-thin either. Hope this helps!View Thread
I'm not sure, but I have heard that certain medications, such as blood pressure meds (not sure which kind in particular), can cause people to gain weight as one of the side effects.
Don't make this a reason to stop your medication! It just seems like you have a bit of an uphill battle now, but don't give up! As soon as your weight comes down and you adopt new eating habits (less sodium and more potassium-rich foods...check out the DASH diet if you haven't already), you can have your doctor re-evaluate your need for BP meds! Good luck.View Thread